MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM DRILL BIT/QC/145MM; BIT, DRILL

SYNTHES GMBH 4.5MM DRILL BIT/QC/145MM; BIT, DRILL
Catalog Number 310.440
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that on 12-september-2023, the drill bits in question were found to be dull and would not cut as intended.The drill bits did not pass through the bone, causing overheating and a delay in reduction.No further information is available.Upon examination of returned products on february 21, 2024, it was noted that an additional drill bit was dull.This report is for one 4.5mm drill bit/qc/145mm (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary the device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that drill bit ø4.5 l145/120 2flute f/quick c was found with the cutting edges at the fluted tip rounded and blunt.The device also shows signs of corrosion.The reported allegation of dullness can be attributed to the observed condition of the device.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed for the drill bit ø4.5 l145/120 2flute f/quick c due to it is not applicable to the complaint condition.A functional test was performed not performed since it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the drill bit ø4.5 l145/120 2flute f/quick c would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history a manufacturing record evaluation was performed for the finished device product code#:310.440;; lot #:40p1515; it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 21/02/2020.Manufacturing site: jabil bettlach.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM DRILL BIT/QC/145MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
JABIL BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18959106
Report Number8030965-2024-03974
Device Sequence Number9445699
Product Code HTW
UDI-Device Identifier10886982186645
UDI-Public(01)10886982186645
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.440
Device Lot Number40P1515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Initial Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø3.2 L145/120 2FLUTE F/QUICK C; DRILL BIT Ø3.2 PERCUT CALIBR L300/200 F/; DRILL BIT Ø4.3 L180 F/QUICK COUP; DRILL BIT Ø4.3 PERCUT CALIBR L300/200 F/; DRILL BIT Ø4.5 L145/120 2FLUTE F/QUICK C; DRILL BIT Ø4.5 L145/120 2FLUTE F/QUICK C
Patient Age82 YR
Patient SexUnknown